Alert archive / Maine / Beach Hazards Statements in 2024

Beach Hazards Statement 9, NWS Caribou, ME

June 21, 2024Hancock County, Washington County, Maine

NWS Caribou, ME issued this beach hazards statement at Jun 21, 2024, 2:51 AM EDT for Hancock County, Washington County, Maine. It took effect at Jun 21, 2024, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 21, 2024, 2:51 AM EDT (06:51 UTC)
In effect from
Jun 21, 2024, 8:00 AM EDT
Expired
Jun 21, 2024, 8:00 PM EDT
In force
12 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 06:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 6.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2024-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 310 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2024-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
310 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
1460 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

085 
WHUS41 KCAR 210651
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
251 AM EDT Fri Jun 21 2024

MEZ029-030-220000-
/O.NEW.KCAR.BH.S.0009.240621T1200Z-240622T0000Z/
Coastal Hancock-Coastal Washington-
251 AM EDT Fri Jun 21 2024

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

* WHAT....The warm air temperatures in the 70s to low 80s may
  cause people to underestimate the dangers of the very cold water
  temperatures which are currently only in the upper 40s to low
  50s.

* WHERE...Coastal Hancock and Coastal Washington Counties.

* WHEN...From 8 AM EDT this morning through this evening.

* IMPACTS...The cold temperatures can quickly cause hypothermia to
  anyone immersed in the water. Anyone on boats or paddlecraft
  should use extreme caution to avoid this threat.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$

Sinko
1 follow-up statement
095 
WHUS41 KCAR 212348
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
748 PM EDT Fri Jun 21 2024

MEZ029-030-220100-
/O.EXP.KCAR.BH.S.0009.000000T0000Z-240622T0000Z/
Coastal Hancock-Coastal Washington-
748 PM EDT Fri Jun 21 2024

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING...


$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jun 21, 12:19 AM EDT, 2 hours 32 minutes earlier.

Area forecast discussion, Jun 21, 12:19 AM EDT, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1219 AM EDT Fri Jun 21 2024

.SYNOPSIS...
A cold front will exit the area late tonight and will be
followed by high pressure on Friday. Low pressure will approach
on Saturday and track north of our area Sunday. A cold front
will cross the area Monday followed by high pressure building in
Tuesday.

&&

.NEAR TERM /THROUGH TODAY/...
12:19AM Update...Minor tweaks to the ongoing POPs grids for
showers continue to push through Downeast and the southern
portions of the Central Highlands. Radar echos across Northern
Maine appear to be virga given the very dry boundary layer. Dew
Points remain above 70F south of a line from Blanchard to
Brownville to Topsfield. North of this line Dew Points are
already falling back through the 50s and expecting 40s soon. Air
temperatures continue to fall quickly across the north with a
cool NW wind. Drier air is gonna take all night to push towards
the Downeast coast with the front slowly creeping S-SE. Minor
tweaks to the T&Td forecast.

950 PM Update:
Instability continues to wane with little to no
lightning activity currently detected across the area. Forecast
soundings along the coast show warming mid-levels contributing
to weaker mid level lapse rates and lower MUCAPE for parcels
initiating above the low level inversion leftover from previous
strong to severe thunderstorm activity this afternoon. Trimmed
isolated thunder further and confined it to the coast and
adjacent coastal waters with this update. Limited elevated
instability, primarily around and below the freezing level, and
lift from the cold front will maintain a chance of showers into
the evening, with numerous showers and a period of light rain
between Bangor and Bar Harbor. Dew points have fallen into the
mid 50s across northern Maine behind the front. This much drier
air will filter into the rest of the area by late tonight,
providing much needed relief from the heat wave of the past few
days.

Previous Discussion:
The front exits off the coast later tonight. Still looking for
cooler temperatures and lower dew points to advect southward
into Friday, but did bump up Friday highs slightly with some low
80s Downeast.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY/...
Friday Night and Saturday...
Zonal WNW flow over the area with a strengthening WNW/ESE
oriented front positioned just south of our forecast area.
Cloudy/mostly cloudy skies Fri night/Sat Downeast, but partly
cloudy skies north. Also a chance of rain over southern portions
of the area with likely dry conditions in the north. Area will
be under a stable airmass on the north (cool) side of the
front, and don't expect any thunderstorms. Some fog near the
coast.

Saturday Night...
The front to our south begins to creep north and close to
Downeast as a warm front, and expect increasing rain chances
from south to north as this occurs. Still expect the more
significant rain toward Sunday though.

Sunday...
As an upper trough approaches from the west, the warm front
extending east from an approaching surface low around Ottawa
continues to pivot north. Still some uncertainty on the frontal
positioning, but it appears the heavier rainfall will be over
Northern Maine just north of the warm front where good
overrunning will be occurring. Good shot that areas with the
best overrunning just north of the front could exceed an inch of
rain during the day Sunday and into Sunday evening. Chance of
storms late in the day, best chance Downeast, in the warm sector
south of the warm front advancing north.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
Surface low pressure looks to track east across either Northern
Maine or just north of us Sun night/Mon, with a cold front
moving through around late Monday. Still a good amount of
uncertainty on how exactly things evolve, but looks like wet,
unsettled conditions Sun night/Mon with potential for
thunderstorms as well.

Looking for a bit of a break around Tuesday, but the next cold
front with shower/thunderstorm potential looks on track for
Wed/Thu. Still about 24 hours of timing uncertainty for this
Wed/Thu system.

Temperatures Sun night to Thu generally near or a bit warmer
than average.

&&

.AVIATION /04Z FRIDAY THROUGH TUESDAY/...
NEAR TERM: VFR with NW winds 5-15 kts. Another round of
scattered showers will continue this evening through about 4-5z
at KBGR and KBHB. A small (10 to 15 percent) chance of thunder
remains for KBHB through this time.

SHORT TERM:
Friday night and Saturday... VFR north. MVFR possibly developing
Downeast late Friday night into Saturday with potential for
light rain. Possible IFR or worse in low clouds and fog along
coast, including BHB late Fri night into Sat. Light winds
becoming S 5-10 kts Sat.

Saturday Night...IFR likely Downeast, including BHB/BGR, esp
after midnight. Generally VFR from HUL north. S wind 5 kts.

Sunday through Monday...Mainly MVR, with periods of IFR, with
rain and low clouds. Potential of storms Downeast Sunday and
areawide Monday. S winds around 10 kts.

Monday Night and Tuesday...Winds becoming NW around 10 kts, with
conditions gradually improving to mostly VFR for Tuesday.

&&

.MARINE...
NEAR TERM: Winds will shift to northwest later tonight, and
eventually to northeast by Friday morning. Seas are expected to
remain around 2 to 3 feet.

SHORT TERM: Small craft level seas appear likely Sun night to
Tue morning, with the potential for small craft level winds as
well.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...None.

&&

Near Term...MCW/Sinko
Short Term...Foisy
Long Term...Foisy
Aviation...MCW/Sinko/Foisy
Marine...MCW/Sinko/Foisy
Hazardous weather outlook, Jun 21, 2:51 AM EDT, 0 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
251 AM EDT Fri Jun 21 2024

MEZ001>006-010-011-015>017-031-032-220700-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Southern Piscataquis-
Northern Washington-
251 AM EDT Fri Jun 21 2024

This Hazardous Weather Outlook is for Central Highlands Maine, Far
Eastern Maine, Far Northern Maine, Interior DownEast Maine, North
Woods Maine and Penobscot Valley Maine.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ029-030-220700-
Coastal Hancock-Coastal Washington-
251 AM EDT Fri Jun 21 2024

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

This Hazardous Weather Outlook is for Coastal DownEast Maine.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-220700-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
251 AM EDT Fri Jun 21 2024

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Local storm report, Jun 20, 10:02 PM EDT, 4 hours 49 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Caribou ME
1002 PM EDT Thu Jun 20 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     Marine Tstm Wind Bar Harbor              44.39N 68.20W
06/20/2024  M46 MPH          ANZ052             ME   Buoy

            ATGM1 Station 8413320.

0345 PM     Tstm Wnd Dmg     Garland                 45.04N 69.16W
06/20/2024                   Penobscot          ME   Law Enforcement

            Tree blocking Oliver Hill Rd.

0350 PM     Tstm Wnd Dmg     Bradford                45.07N 68.94W
06/20/2024                   Penobscot          ME   Law Enforcement

            Tree and wires down.

0356 PM     Tstm Wnd Dmg     2 ENE Levant            44.89N 68.89W
06/20/2024                   Penobscot          ME   Fire Dept/Rescue

            Tree down on wires.

0356 PM     Tstm Wnd Dmg     Levant                  44.87N 68.93W
06/20/2024                   Penobscot          ME   Law Enforcement

            Tree down on wires.

0411 PM     Tstm Wnd Dmg     Orono                   44.89N 68.67W
06/20/2024                   Penobscot          ME   Law Enforcement

            Wires down catching ground on fire.

0416 PM     Tstm Wnd Dmg     Hermon                  44.81N 68.92W
06/20/2024                   Penobscot          ME   Public

            Tree down on building.

0424 PM     Tstm Wnd Dmg     Bangor                  44.80N 68.77W
06/20/2024                   Penobscot          ME   Fire Dept/Rescue

            Tree and wires down onto a house.

0424 PM     Tstm Wnd Dmg     2 NNE Bangor            44.82N 68.77W
06/20/2024                   Penobscot          ME   Fire Dept/Rescue

            Tree down across wires.

0455 PM     Tstm Wnd Dmg     3 NNE Castine           44.43N 68.77W
06/20/2024                   Hancock            ME   Fire Dept/Rescue

            Tree down on wires.

0500 PM     Tstm Wnd Dmg     3 S Eastbrook           44.63N 68.27W
06/20/2024                   Hancock            ME   Fire Dept/Rescue

            Tree down across Eastbrook Road.

0505 PM     Tstm Wnd Dmg     3 WSW Franklin          44.57N 68.29W
06/20/2024                   Hancock            ME   Fire Dept/Rescue

            Trees and wires down across West Franklin
            Road.

0512 PM     Tstm Wnd Dmg     Franklin                44.59N 68.23W
06/20/2024                   Hancock            ME   Fire Dept/Rescue

            Trees and wires down.

0519 PM     Tstm Wnd Dmg     1 NNE Gouldsboro        44.49N 68.03W
06/20/2024                   Hancock            ME   Fire Dept/Rescue

            Trees down on wires.

0520 PM     Tstm Wnd Dmg     Ellsworth               44.54N 68.42W
06/20/2024                   Hancock            ME   Public

            Trees and wires down in town.

0524 PM     Tstm Wnd Dmg     3 ESE Sorrento          44.49N 68.12W
06/20/2024                   Hancock            ME   Fire Dept/Rescue

            Trees down across U.S. Route 1 near the
            Gouldsboro town line blocking the southbound
            lane.

0329 PM     Tstm Wnd Gst     3 SE Dexter             45.00N 69.24W
06/20/2024  M43 MPH          Penobscot          ME   Public

            Measured at Dexter Airport.

0334 PM     Tstm Wnd Gst     3 NE Corinna            44.95N 69.21W
06/20/2024  M40 MPH          Penobscot          ME   Public

0419 PM     Tstm Wnd Gst     1 ESE Holden            44.75N 68.66W
06/20/2024  M42 MPH          Penobscot          ME   Public

0520 PM     Tstm Wnd Gst     1 S Bar Harbor          44.37N 68.20W
06/20/2024  M45 MPH          Hancock            ME   Public

            Rainwise personal weather station measured
            gust.

0529 PM     Tstm Wnd Gst     Cadillac Mountain       44.35N 68.23W
06/20/2024  M46 MPH          Hancock            ME   Mesonet

0531 PM     Tstm Wnd Gst     3 SSE Winter Harbor     44.35N 68.06W
06/20/2024  M48 MPH          Hancock            ME   Other Federal

&&

MS
Local storm report, Jun 21, 1:39 AM EDT, 1 hour 12 minutes before
Preliminary Local Storm Report
National Weather Service Caribou ME
139 AM EDT Fri Jun 21 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     Tstm Wnd Dmg     2 WSW Charleston        45.07N 69.07W
06/20/2024                   Penobscot          ME   911 Call Center

            Delayed Report. Tree down on Route 15 in
            Charleston.

0350 PM     Tstm Wnd Dmg     2 NNE Bradford          45.10N 68.93W
06/20/2024                   Penobscot          ME   911 Call Center

            Delayed Report. Tree down on powerlines near
            the Bradford Fire Station.

0351 PM     Tstm Wnd Dmg     2 SE East Corinth       44.98N 69.00W
06/20/2024                   Penobscot          ME   911 Call Center

            Delayed Report. Tree down on Main St was
            struck by lightning and caught fire.

0352 PM     Tstm Wnd Dmg     2 SE Bradford           45.05N 68.91W
06/20/2024                   Penobscot          ME   911 Call Center

            Delayed Report. Trees and wires down on
            Reeves Road.

0354 PM     Tstm Wnd Dmg     1 ENE Corinna           44.93N 69.24W
06/20/2024                   Penobscot          ME   911 Call Center

            Delayed Report. Tree down blocking the road.

0358 PM     Tstm Wnd Dmg     3 ESE Newport           44.82N 69.22W
06/20/2024                   Penobscot          ME   911 Call Center

            Delayed Report. Tree down partially blocking
            Old Bangor Road.

0412 PM     Tstm Wnd Dmg     5 ESE Exeter            44.93N 69.06W
06/20/2024                   Penobscot          ME   911 Call Center

            Delayed Report. Tree down on the wires
            partially blocking Avenue Road.

0416 PM     Tstm Wnd Dmg     2 WSW Hermon            44.79N 68.95W
06/20/2024                   Penobscot          ME   Fire Dept/Rescue

            Delayed Report. Tree down partially blocking
            Swan Road.

0416 PM     Tstm Wnd Dmg     1 S Orono               44.87N 68.68W
06/20/2024                   Penobscot          ME   Fire Dept/Rescue

            Delayed Report. Tree down on wires and
            laying on a house on Union St.

0420 PM     Tstm Wnd Dmg     1 SSW Orono             44.87N 68.68W
06/20/2024                   Penobscot          ME   911 Call Center

            Delayed Report. Trees and wires down on
            Margin St.

0424 PM     Tstm Wnd Dmg     1 SSW Bradley           44.91N 68.63W
06/20/2024                   Penobscot          ME   Public

            Delayed Report. Tree down on powerlines.

0435 PM     Tstm Wnd Dmg     2 SE Bradley            44.91N 68.60W
06/20/2024                   Penobscot          ME   911 Call Center

            Delayed Report. Trees down on Ten Road.

&&
Local storm report, Jun 21, 2:02 AM EDT, 49 minutes before
Preliminary Local Storm Report
National Weather Service Caribou ME
202 AM EDT Fri Jun 21 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     Tstm Wnd Dmg     2 NE Cranberry Isles    44.26N 68.24W
06/20/2024                   Hancock            ME   Public

            Delayed Report. A few trees down on
            Ridgewood Road.

&&

JS

Nearby

Beach Hazards Statements in Maine, 2024Every beach hazards statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.